MAUDE Adverse Event Report: ARTHREX, INC. RADIOPAQUE FT STERNAL W/CUTTING NDL; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. RADIOPAQUE FT STERNAL W/CUTTING NDL; POLYETHYLENE SYNTHETIC SUTURE
Model Number RADIOPAQUE FT STERNAL W/CUTTING NDL
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024, a sales representative reported via phone and email that qty.4 of an ar-7288r radiopaque ft sternal w/cutting ndl had an issue before use in an upcoming procedure scheduled later that day and had expired.An additional email was received from the sales representative, providing additional information after three of the expired ar-7288r radiopaque ft sternal w/cutting ndl had been used in a cabg procedure on (b)(6) 2024.When the first implant was opened, the needle had pulled off the sutures before use, so another ar-7288r was opened.Upon checking, it was noticed that all four ar-7288r had expired.The sales representative informed the surgeon and the nurses of the expired product and that he believed it to be an error with the labeling.The surgeon and nurses understood, and three ar-7288r sternal closures and two ar-7289r sternal closures were successfully implanted.Later that day, the director of the facility requested paperwork confirming that these products were mislabeled.Additionally, it was noted that a disposable tensioner was also used, and they had a few issues getting the right friction to apply on the tapes around the square, but adequate tension was applied, and the sternum was approximated very well.This occurred before and during use with no patient harm.Additional information has been requested.On (b)(6) 2024, the sales representative stated via email that the ar-7288r radiopaque ft sternal w/cutting ndl where the needle had pulled off the sutures and the ar-7820 disposable cerclage tensioner were discarded after the case.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force used during suture passing/tightening /tensioning.

Brand Name
RADIOPAQUE FT STERNAL W/CUTTING NDL
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19739681
Report Number1220246-2024-06732
Device Sequence Number3654039
Product Code GAT
UDI-Device Identifier00888867392038
UDI-Public00888867392038
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K230976
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberRADIOPAQUE FT STERNAL W/CUTTING NDL
Device Catalogue NumberAR-7288R
Device Lot Number15110899
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown